MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71932636
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patella and insert were removed due to the patella being loose after a fall.Poly was exchanged but no problems were associated with the device.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical analysis indicated that the case reports this patient implant became loose after a reported fall.However, without the relevant requested clinical information, we are unable to confirm the reported loosening.Should any additional clinical information be provided this complaint will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints about the listed failure mode with the same batch number.A review of the risk management file and instructions of use for the product was completed.Factors and/or some potential probable causes that could include but not limited to abnormal motion over time, bone degeneration fit/sizing, lack of ingrowth, and traumatic injury.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II 7.5MM RESUR PAT 32MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9526018
Report Number1020279-2019-04605
Device Sequence Number2769137
Product Code JWH
UDI-Device Identifier00885556056721
UDI-Public00885556056721
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71932636
Device Catalogue Number71932636
Device Lot Number17DM14201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date09/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74027246, JRNY II BCS ISRT 15MM, 16HM14929
Outcome Attributed to Adverse Event Required Intervention;